MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO 50; CEMENTLESS ACETABULAR CUP

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO 50; CEMENTLESS ACETABULAR CUP
Model Number 01.26.45.0050
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 22 march 2021: lot 125368: (b)(4) items manufactured and released on 28-jan-2013.Expiration date: 2017-12-31.No anomalies found related to the problem.To date, all the items of the same lot have been already sold without any similar reported event since 2017.Clinical evaluation performed by medical affairs director.Acetabular component revision performed 8 years after cementless total hip arthroplasty in a (b)(6) year old woman due to cup mobilization.Cup position after implantation cannot be assessed on the basis of images received.According to the report, the patient is overweight ((b)(6) kg) and suffered from avascular necrosis (avn) and dysplasia: these conditions have probably contributed to the cup loosening.We cannot determine the causes of this failure, but we see no reason to think that the prosthetic implant was defective.
 
Event or Problem Description
The patient returned to the surgeon due to pain.Investigations showed that the cup had migrated.The revision surgeon explained that he believed this was due to the patient original diagnosis of avascular necrosis (avn) and dysplasia.The bone was soft in the acetabulum and the patient has a high weight.7 years and 11 months after primary the surgeon revised successfully the acetabular components and the ceramic head.

Brand Name
CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO 50
Common Device Name
CEMENTLESS ACETABULAR CUP
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11654412
Report Number3005180920-2021-00288
Device Sequence Number3606442
Product Code LZO
UDI-Device Identifier07630030807763
UDI-Public07630030807763
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Model Number01.26.45.0050
Device Catalogue Number01.26.45.0050
Device Lot Number125368
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2021
Initial Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight120